MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1503
Medical Device Problem Codes Device Reprocessing Problem (1091); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is planned to be returned to olympus but has not been returned to olympus yet.Therefore, olympus could not investigate the subject device.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the field service engineer of olympus that it was found something like water stain at the tip of the insertion part of the endoscope (gif-2tq260m) when it was conducted the periodic inspection at the user facility.This indicated that the user may have used the poor reprocessing subject device for next procedure.The user uses an olympus automated endoscope reprocessor model oer-4 after brushing.In addition, the user also informed and concerned as followings; since there were no abnormalities with other endoscopes, it was said that there was no problem with brushing and cleaning procedures.-the user concerned that the owned connecting tubes (maj-1500, maj-1503/the subject device, maj-1971) connected to the washer may be related to this phenomenon that they float during cleaning.There was no abnormality in the appearance of the tube during cleaning, but it floated during cleaning.There was concern that the connecting tube may have become shorter due to deterioration of direct sunlight, the claws of the cleaning tube may have become worse, or there may have been some initial failure.There was no report of patient injury associated with the event.(this report is for the connecting tube (maj-1503), which was used in combination.).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Olympus inspected the device sent, but there were no abnormalities in the hooks of the connector and the length of the tube satisfied the standard value.Olympus assembled the device to a test scope for inspection and performed the programming process, but hard water residue was not generated at the distal end of the insertion section of the scope.Also, the washing tube did not float during the programming process.Therefore, the reported issue could not be confirmed.The device history record was unable to be reviewed for this device since it is an accessory.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, there is a possibility that something like hard water residue adhered to the scope due to insufficient wiping of the distal end when wiping the scope after reprocessing.Also, regarding the event that the washing tube floats, there is a possibility that it floated because it was not properly attached to the scope during the reprocess.Olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13301231
Report Number8010047-2022-01678
Device Sequence Number4937960
Product Code FEB
UDI-Device Identifier04953170233951
UDI-Public04953170233951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown